MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-UNI-CELECT-PT
Medical Device Problem Codes Difficult to Remove (1528); Obstruction of Flow (2423); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abdominal Pain (1685); Dyspnea (1816); Pain (1994); Dizziness (2194); Numbness (2415); Thrombosis/Thrombus (4440); Cramp(s) /Muscle Spasm(s) (4521); Decreased Appetite (4569); Swelling/ Edema (4577); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It is alleged that the patient received a cook celect platinum inferior vena cava (ivc) filter on (b)(6) 2018.It is alleged that the patient was injured without further explanation.Hospital and medical records have been requested but not yet provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: non-healthcare professional.Investigation: it has not been possible to further investigate or evaluate this alleged event based on the limited information and/or no device failure provided to date.Catalog number and lot number are unknown, however, the alleged celect-pt is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
510(k) - k211875.Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: thrombus, device unable to retrieve, pain, swelling, numbness, cramp, dyspnea, appetite loss, dizziness, limited activity.The reported allegations have been further investigated based on the information provided to date.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications the filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Unknown if the reported pain, swelling, numbness, cramp, dyspnea, appetite loss, dizziness, limited activity is directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.The associated work order was reviewed.No related/relevant notes were documented.No other complaints on lots.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.  a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It is alleged that patient received cook celect platinum inferior vena cava (ivc) filter on (b)(6) 2018 due to broken ankle with clotting followed by an unsuccessful, percutaneous retrieval attempt on (b)(6) 2018.The patient is alleging thrombosis and device is unable to be retrieved.Patient also experienced lower back and leg pain, leg/feet swelling, shortness of breath, loss of appetite, numbness in toes, dizziness, stomach swollen, cramping near groin area and limited activity.Per filter retrieval report (unsuccessful attempt): "findings: the hook of the patient's filter were not coming loose from the ivc and therefore we elected to leave the filter in place." per report from venogram: "preoperative diagnosis: thrombosis of the inferior vena cava with extensive bilateral lower extremity deep venous thromboses"."operation: 1.Bilateral lower extremity venogram and inferior venacavogram via ultrasound-guided bilateral popliteal venous access 2.Pta of the ivc, bilateral common iliac veins, bilateral external iliac veins, bilateral common femoral veins, and bilateral femoral veins using 8 mm mustang balloon 3.Placement of bilateral 50 cm ekos thrombolysis catheter extending from bilateral popliteal veins into suprarenal inferior vena cava".".The patient was transported to the cv sicu in stable condition".

Brand Name
COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
henriette s. christiansen
sandet 6, dk-4632
bjaeverskov 
MDR Report Key17772908
Report Number3002808486-2023-00241
Device Sequence Number7219416
Product Code DTK
UDI-Device Identifier10827002345055
UDI-Public(01)10827002345055(17)210321(10)E3705154
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue NumberIGTCFS-65-1-UNI-CELECT-PT
Device Lot NumberE3705154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight95 KG